Hail, Grant
- When
- September 1, 4:10 PM MST to 4:20 PM MST
- Where
- Grant County, 3 mi W of Redrock
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.683, -108.783
Hail from nickel to quarter size accumulated on the ground west of Red Rock.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Sep 1, 12:32 PM MST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 132 PM MDT FRI SEP 1 2006 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT AS A MOIST AND UNSTABLE AIR MASS REMAINS OVER THE AREA. A STRONG COLD FRONT WILL MOVE INTO THE AREA TOMORROW WITH COOLER TEMPERATURES...CLOUDY SKIES AND INCREASED CHANCES FOR RAIN EXPECTED THROUGH SUNDAY NIGHT. A MOIST AND UNSTABLE AIR MASS WILL REMAIN OVER THE REGION FOR MUCH OF NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION... AN ACTIVE AND WET PATTERN WILL CONTINUE OVER SOUTHERN NEW MEXICO AND FAR WEST TEXAS THROUGH MOST OF NEXT WEEK. MOISTURE MOVING UP FROM THE SOUTH WILL FUEL SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT. SOME OF THE STORMS WILL PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. SOUTHERLY CIRCULATION ALONG THE EAST SIDE OF HURRICANE JOHN WILL PULL ADDITIONAL MOISTURE UP OVER THE REGION BY TOMORROW AND CONTINUE THAT TREND FOR THE NEXT FEW DAYS. A STRONG COLD FRONT WILL PUSH INTO THE STATE TOMORROW. BESIDES GENERATING STRONG EAST SURFACE WINDS AND MUCH COOLER TEMPERATURES THE FRONT WILL PROVIDE ADDITIONAL LIFT TO THE WARMER AND MORE MOIST AIR MASS ABOVE IT TO GENERATE ADDITIONAL RAIN FOR THE LATTER PART OF SATURDAY THROUGH SUNDAY NIGHT. A LOT OF THE RAIN MAY BE STRATIFORM IN NATURE...PUNCTUATED BY A SCATTERED THUNDERSTORMS HEAR AND THERE. MODEL QPFS ARE FAIRLY HIGH WITH A LARGE PORTION OF THE FORECAST AREA SEEING ONE TO THREE INCH ACCUMULATIONS DURING THE EVENT. FLOODING WILL BE A CONCERN... ESPECIALLY FOR AREAS PREVIOUSLY FLOODED BY PAST RAIN EVENTS. SUNDAY COULD BE VERY CLOUDY...COOL AND RAINY FOR MUCH OF THE AREA. MONDAY MAY SEE A LITTLE LESS ACTIVITY AS THE FRONT PUSHES FURTHER SOUTH AND MORE STABLE AIR MOVES IN. MODELS ARE NOT QUITE IN AGREEMENT ON WEATHER CONDITIONS WILL BECOME MORE STABLE. HURRICANE JOHN OR ITS REMNANTS WILL STILL BE A FACTOR...CONTRIBUTING MORE MOISTURE TO THE REGION FROM THE WEST. THE GFS MODEL PROJECTS JOHN TO MOVE INLAND TO SOUTHERN ARIZONA BY TUESDAY. MUCH OF THE MOISTURE FROM THAT SYSTEM WILL BE EAST OF THE CENTER OF THE STORM AND COULD AFFECT THE FORECAST AREA WITH ADDITIONAL HEAVY RAINFALL THROUGH WEDNESDAY. THE REMNANTS OF HURRICANE JOHN WILL FORM AN OPEN TROUGH BY THURSDAY AND MOVE THROUGH THE REGION WITH ADDITIONAL SHOWERS AND THUNDERSTORMS. CONDITIONS SHOULD DRY OUT TOWARD NEXT FRIDAY AS THE TROUGH MOVES EAST AND A MORE STABLE NORTHWEST FLOW TAKES HOLD OVER THE AREA. && .AVIATION...VALID 02/00Z-03/00Z GENERALLY VFR CONDITIONS WITH WIDELY SCATTERED AREAS OF MVFR AND OCCASIONAL IFR FOR CIGS/VSBY NEAR AFTERNOON AND NIGHT TIME THUNDERSTORMS. RAIN AND THUNDERSTORMS WILL INCREASE AND CEILINGS WILL BEGIN LOWER BY LATE TOMORROW AS A COLD FRONT MOVES INTO THE AREA. SEE APPROPRIATE TAF AND TWEBS FOR FURTHER INFORMATION. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 84 63 73 61 / 30 60 60 70 40 SIERRA BLANCA TX 62 77 53 70 50 / 30 70 70 70 40 LAS CRUCES 68 82 63 74 61 / 30 60 60 60 40 ALAMOGORDO 67 82 61 77 58 / 30 60 60 70 40 CLOUDCROFT 47 60 44 56 43 / 30 60 60 70 50 TRUTH OR CONSEQUENCES 66 81 62 75 58 / 30 50 50 50 40 SILVER CITY 63 78 59 69 58 / 40 50 50 50 40 DEMING 65 86 60 76 58 / 30 50 50 50 40 LORDSBURG 64 87 59 79 56 / 30 50 50 50 50 && .EPZ WATCHES/WARNINGS/ADVISORIES... 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1148 AM MDT FRI SEP 1 2006 NMZ022>025-030>032-TXZ055-056-021800- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1148 AM MDT FRI SEP 1 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND TONIGHT. STORMS WILL BE MORE FREQUENT OVER THE MOUNTAINS. SOME OF THE STORMS MAY PRODUCE HEAVY RAIN WITH LOCALIZED FLOODING ALONG DRAINAGES...ARROYOS AND LOW LYING AREAS AND ROADS POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COMBINATION OF A STRONG COLD FRONT PUSHING INTO THE REGION AND MOISTURE PARTIALLY TAPPED FROM HURRICANE JOHN WILL PRODUCE WIDESPREAD RAIN WITH NUMEROUS THUNDERSTORMS POSSIBLE SATURDAY THROUGH SUNDAY. THERE IS A POTENTIAL FOR HEAVY RAINFALL OF ONE TO THREE INCHES OVER A WIDE AREA WITH SOME FLOODING POSSIBLE. AREAS FLOODED BY PREVIOUS HEAVY RAIN EVENTS MAY BE MORE SUSCEPTIBLE TO FLOODING DURING THIS POTENTIAL HEAVY RAIN EVENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD CONTACT THE LOCAL WEATHER OFFICE IF SEVERE WEATHER OR FLOODING CONDITIONS OCCUR AT THEIR LOCATION. LUNDEEN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 457 PM MDT FRI SEP 1 2006 TXZ055-020000- EL PASO TX- 457 PM MDT FRI SEP 1 2006 ...STRONG THUNDERSTORM OUTFLOW WINDS EXPECTED FROM THUNDERSTORMS EAST OF THE AREA... AT 455 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING A STRONG OUTFLOW WITH WINDS OF 45 TO 55 MPH AND SOME BLOWING DUST...EXPECTED TO PUSH THROUGH PORTIONS OF THE LOWER VALLEY AND EAST EL PASO. THIS WILL INCLUDE PORTIONS OF INTERSTATE 10. MOTORISTS ARE URGES TO USE CAUTION WHILE DRIVING IN THIS AREA. LOCATIONS IN THE PATH OF THIS STORM INCLUDE EAST EL PASO...CLINT...FABENS...TORNILLO...HORIZON CITY...AND SPARKS. PIEPER
The Tucson radar (KEMX), 195 km away, was scanning. The volume nearest the first event began at 23:09 UTC.
1 hail. Local standard time, as filed.
Hail from nickel to quarter size accumulated on the ground west of Red Rock.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Mexico in 2006Every state in 2006This day in weather historyWarnings in New Mexico, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534685.